Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2006, 12:35 PM PDT for Shoshone County, Idaho. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 12:35 PM PDT (19:35 UTC)
- Expired
- Jul 6, 2006, 1:30 PM PDT
- In force
- 55 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Shoshone County, ID
The radar
The Spokane radar (KOTX), 127 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:25 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 061935
SVROTX
IDC079-062030-
/O.NEW.KOTX.SV.W.0035.060706T1935Z-060706T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1235 PM PDT THU JUL 6 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO
THIS INCLUDES THE CITIES OF...WALLACE...PINEHURST...OSBURN...
KELLOGG
* UNTIL 130 PM PDT
* AT 1230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED 30 MILES SOUTH OF WALLACE...AND MOVING
NORTHEAST AT 20 MPH. OTHER SEVERE THUNDERSTORMS MOVING NORTHEAST
AT 20 MPH WILL AFFECT LOCATIONS SUCH AS CLARKIA...AVERY...AND
PRICHARD.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AVERY BY 120 PM PDT
LAT...LON 4694 11629 4694 11597 4699 11531 4741 11559
4798 11621 4784 11630 4735 11630
$$3 follow-up statements
000
WWUS56 KOTX 061950
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1248 PM PDT THU JUL 6 2006
IDC079-062030-
/O.CON.KOTX.SV.W.0035.000000T0000Z-060706T2030Z/
SHOSHONE ID-
1248 PM PDT THU JUL 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM PDT
FOR SHOSHONE COUNTY...
AT 1242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL.
ONE STORM WAS LOCATED 13 MILES SOUTHWEST OF AVERY...OR ABOUT 25
MILES SOUTH OF WALLACE...MOVING NORTHEAST AT 20 MPH. OTHER SEVERE
THUNDERSTORMS MOVING NORTHEAST AT 20 MPH WILL PRODUCE DIME SIZE HAIL
AS THE MOVE OVER KELLOGG AND CALDER.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
AVERY...KELLOGG...AND CALDER BY 115 PM PDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
THURSDAY EVENING FOR NORTHWESTERN IDAHO AND EASTERN WASHINGTON.
LAT...LON 4694 11629 4694 11597 4699 11531 4741 11559
4798 11621 4784 11630 4735 11630
$$000
WWUS56 KOTX 061957
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1255 PM PDT THU JUL 6 2006
IDC079-062030-
/O.CON.KOTX.SV.W.0035.000000T0000Z-060706T2030Z/
SHOSHONE ID-
1255 PM PDT THU JUL 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM PDT
FOR SHOSHONE COUNTY...
AT 1248 PM PDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST
OF AVERY...OR ABOUT 23 MILES SOUTH OF WALLACE...MOVING NORTHEAST AT
20 MPH. OTHER SEVERE THUNDERSTORMS MOVING NORTHEAST AT 20 MPH WILL
PRODUCE DIME SIZE HAIL AS THE MOVE OVER KELLOGG AND CALDER. A SEVERE
THUNDERSTORM MOVING NORTHEAST AT 20 MPH THROUGH CLEARWATER COUNTY
WILL PASS THROUGH RURAL SHOSHONE COUNTY AND WILL BE CAPABLE OF
PRODUCING NICKEL SIZE HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AVERY...KELLOGG...AND CALDER BY 115 PM PDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
THURSDAY EVENING FOR NORTHWESTERN IDAHO AND EASTERN WASHINGTON.
LAT...LON 4694 11629 4694 11597 4693 11499 4741 11559
4798 11621 4784 11630 4735 11630
$$000
WWUS56 KOTX 062025
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
123 PM PDT THU JUL 6 2006
IDC079-062033-
/O.EXP.KOTX.SV.W.0035.000000T0000Z-060706T2030Z/
SHOSHONE ID-
123 PM PDT THU JUL 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR MOST OF SHOSHONE COUNTY
EXPIRES AT 130 PM PDT...
THE SEVERE THUNDERSTORMS WHICH IMPACTED EASTERN PORTIONS OF SHOSHONE
COUNTY EARLIER THIS AFTERNOON HAVE MOVED INTO MONTANA. MEANWHILE A
SEVERE THUNDERSTORM WARNING CONTINUES FOR THE SOUTHWEST CORNER OF
THE COUNTY NEAR CALDER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
THURSDAY EVENING FOR NORTHWESTERN IDAHO AND EASTERN WASHINGTON.
LAT...LON 4694 11629 4694 11597 4693 11499 4741 11559
4798 11621 4784 11630 4735 11630
$$
FXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:00 AM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 6, 10:00 AM PDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1000 AM PDT THU JUL 6 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE INLAND NORTHWEST FOR THURSDAY AFTERNOON AND EVENING WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DRIER AND MORE STABLE AIR WILL CONTINUE TO SPREAD FROM THE WEST CREATING BREEZY AND COOLER CONDITIONS ON FRIDAY. && .DISCUSSION... REST OF TODAY...STAGE IS SET FOR ANOTHER BUSY WEATHER DAY ACROSS THE INLAND NORTHWEST. PLENTY OF POTENTIAL INSTABILITY ALREADY IN PLACE OVER THE REGION AS EVIDENCED BY ELEVATED CONVECTION EARLY THIS MORNING. SO FAR THIS MORNING...THE BATCH OF CONVECTION OVER THE WATERVILLE PLATEAU AND OKANOGAN HIGHLANDS WAS THE MOST ACTIVE. HOWEVER A NEW AREA OF CONVECTION...CURRENTLY OVER THE PALOUSE...WILL SOON MOVE INTO MORE UNSTABLE ENVIRONMENT OVER THE SPOKANE AREA AND POINTS NORTHEAST AND COULD BECOME RATHER STRONG. ZONES HAVE BEEN UPDATED ACCORDINGLY. ANOTHER AREA OF ELEVATED CONVECTION WILL STREAM NORTHWARD ALONG THE LEE OF THE CASCADES THROUGH THE MORNING. BY THIS AFTERNOON...WE WILL COMBINE THE AVAILABLE POTENTIAL INSTABILITY WITH THE SYNOPTIC LIFTING AND INCREASED UPPER LEVEL COOLING FROM A NEGATIVE TILTED TROF AXIS...CURRENTLY MOVING ONTO THE COAST. LOOKS LIKE ALL AREAS WILL BE SUBJECT TO A CHANCE OF THUNDERSTORMS FROM THIS FEATURE...HOWEVER DRIER AND COOLER AIR IS EXPECTED TO INVADE OUR WESTERN ZONES IN THE AFTERNOON AS THE THERMAL RIDGE SHIFTS INTO THE IDAHO PANHANDLE. MODEL CAPE VALUES AND 0-6KM SHEAR VALUES PLACE THE GREATEST THREAT FOR STRONG AND POSSIBLY SEVERE THUNDERSTORMS TODAY EAST OF A LINE FROM REPUBLIC TO SPOKANE TO LEWISTON. LOOKS LIKE LARGE HAIL WILL BE THE MAIN CONCERN ONCE AGAIN...WITH A SMALLER CHANCE OF DAMAGING WINDS. THE THREAT WILL RAPIDLY EXIT THE REGION THIS EVENING. FX && .AVIATION...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS THROUGH 12Z FRIDAY. THUNDERSTORM ACTIVITY WILL BE ISOLATED OVER THE COLUMBIA BASIN TODAY...INCREASING TO SCATTERED THIS EVENING ESPECIALLY EAST. OVER THE MOUNTAINS RINGING THE COLUMBIA BASIN ISOLATED THUNDERSTORM ACTIVITY IN THE MORNING WILL INCREASE TO SCATTERED DURING THE AFTERNOON...WITH NUMEROUS THUNDERSTORMS DEVELOPING THIS EVENING OVER THE MOUNTAINS NORTH AND EAST OF THE BASIN. /MJF && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 85 55 80 56 89 56 / 40 40 0 0 0 0 COEUR DALENE 85 53 81 50 89 52 / 40 40 0 0 0 0 PULLMAN 81 50 80 51 88 52 / 30 30 0 0 0 0 LEWISTON 89 60 90 59 95 61 / 30 30 0 0 0 0 COLVILLE 88 52 82 48 91 50 / 30 60 0 0 0 0 SANDPOINT 85 54 78 50 87 50 / 40 60 0 0 0 0 KELLOGG 84 53 80 54 88 53 / 40 60 0 0 0 0 MOSES LAKE 88 57 86 55 93 57 / 10 10 0 0 0 0 WENATCHEE 86 59 85 60 92 61 / 20 20 0 0 0 0 OMAK 87 56 87 56 94 57 / 30 20 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 6, 12:33 PM PDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1233 PM PDT THU JUL 6 2006
IDZ001>004-026-027-WAZ031>038-041>044-071300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1233 PM PDT THU JUL 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SEVERE THUNDERSTORM WATCH 588 IN EFFECT UNTIL 8 PM PDT THIS
EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWCNOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A VERY MOIST AND UNSTABLE AIR MASS OVER THE PACIFIC NORTHWEST WILL
CONTINUE TO SUPPORT SCATTERED STRONG TO SEVERE THUNDERSTORMS
ACROSS EASTERN WASHINGTON AND NORTH IDAHO. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED. PLEASE THIS IS AN OTHER NATIONAL WEATHER
SERVICE PRODUCTS FOR DETAILS.
THE THREAT OF HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECETED.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:46 AM PDT | Severe Thunderstorm Warning | OTX | Benewah, Latah | 44 min |
| Jul 6, 12:53 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Shoshone | 52 min |
| Jul 6, 4:27 PM PDT | Severe Thunderstorm Warning | OTX | Latah | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.